Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 93, NWS Fort Worth, TX

May 19, 2016Milam County, Texas

NWS Fort Worth, TX issued this river flood warning at May 19, 2016, 4:50 PM CDT for Milam County, Texas. It took effect at May 19, 2016, 6:36 PM CDT. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
May 19, 2016, 4:50 PM CDT (21:50 UTC)
In effect from
May 19, 2016, 6:36 PM CDT
Expired
May 21, 2016, 10:10 PM CDT
In force
52 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Moderate

County Milam County, TX

The radar

The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Rockdale (RLRT2).

Action stage
27 ft
Minor stage
30 ft
Moderate stage
33 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08106350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 19, 4:01 PM CDT, 49 minutes earlier.

Area forecast discussion, May 19, 4:01 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
401 PM CDT THU MAY 19 2016

.DISCUSSION...
North and Central Texas will see a brief reprieve from the
unsettled weather regime of the past several days, before
returning to a convectively active period during the upcoming
week.

The stout little shortwave trough moving across the Texas High
Plains this afternoon has induced some good forcing for descent
and drying across North Central Texas, with breaks in the
cloudcover now evident along and west of Interstate 35. The last
vestiges of this morning's rain shield is now exiting our far NE
and SE counties. We've initially held onto small PoPs for much of
the area this evening due to some residual shower activity, but
it's anticipated that these will be removed in the evening update.

The short-lived ridge-building episode will occur over the
Southern Plains Friday through Sunday, providing subsidence,
warmer temperatures, and a respite from our ongoing convective
activity. This dry regime will give way by the end of the weekend
to a more unsettled pattern as a longwave trough becomes
established over the West Coast and Intermountain West. With North
and Central Texas coming under the domination of broad
southwesterly upper level flow by Monday, we'll enter a period
highlighted by the presence of moist southerly flux and a
persistent dryline to our west. Today's extended guidance doesn't
inspire tremendous confidence in terms of the timing, coverage and location
of the precipitation across our area from Monday through Thursday.
In general, we foresee a convective scenario during this period
that includes some afternoon dryline development (mainly W of
I-35), scattered showers forced by isentropic ascent (mainly along E
of I-35), and some nocturnal thunderstorm activity along and north
of the Red River.

Again, confidence is NOT great in the evolution of the
precipitation during the upcoming week, but will maintain at least chance
category PoPs during the period. We don't foresee
widespread/significant additional rainfall next week, but with
soils remaining moist, even isolated periods of excessive rainfall
may pose some problems. Some isolated severe convection in the
afternoon, ahead of the dryline, will remain a possibility as
well, with large hail being the main threat.

Bradshaw

&&

.AVIATION...
/ISSUED 103 PM CDT THU MAY 19 2016/
/18Z TAFS/

On this cool, rainy/damp day, a mixed bag of LIFR-VFR cig heights
prevails across North and Central Texas. At the TAF sites, will
prevail IFR with a tempo for low-end MVFR through 21Z and then
improve all the TAF airports to 1-2 kft for a few hours late this
afternoon and evening. A large complex of rain has moved east of
all the TAF sites and continues to move across East and Southeast
Texas. Outside of an isolated shower this afternoon, no more rain
is expected at the TAF sites for the next 24-30 hours. This large
complex of rain to the east and southeast may delay the return
flow above the cool surface this evening and tonight that is
expected to result in the formation of IFR cigs. We will have to
monitor the trends this evening and tonight but for now will
return IFR cigs to KACT at 03Z and the Metroplex TAF sites at 06Z.
Cigs are expected to improve to VFR by midday Friday. MVFR
visibilities will also be possible overnight and Friday morning
due to fog.

East winds are expected to prevail for a few more hours with light
north and northeast winds occurring late this afternoon and
evening. Generally light and variable or light northeast winds
are expected overnight with southeast winds returning on Friday.

JLDunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    61  79  64  87  67 /  20  10   5   5  10
Waco                60  79  61  87  66 /  30  10   5   5  10
Paris               59  76  60  83  62 /  30  20   5   5  10
Denton              58  77  59  85  63 /  20  10   5   5  10
McKinney            58  77  59  85  64 /  20  10   5   5  10
Dallas              61  79  64  87  67 /  30  10   5   5  10
Terrell             60  78  62  87  65 /  30  10   5   5  10
Corsicana           61  78  64  87  66 /  40  10   5   5  10
Temple              61  80  62  86  66 /  30  10   5   5  10
Mineral Wells       58  78  59  85  64 /  20  10   5   5  10

&&

.FWD Watches/Warnings/Advisories...
None.
&&
Hazardous weather outlook, May 19, 3:26 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT THU MAY 19 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
326 PM CDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION SUNDAY
THROUGH WEDNESDAY AS THE DRYLINE BECOMES ACTIVE. A FEW COMPLEXES
OF STORMS MAY AFFECT THE REGION TOO...PARTICULARLY DURING THE
OVERNIGHT AND MORNING HOURS. SEVERE WEATHER WILL BE POSSIBLE
DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JLDUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 4:37 AM CDTRiver Flood WarningFWDDallas53 hr
May 19, 6:53 AM CDTAreal Flood AdvisoryFWDBell5 hr
May 19, 8:47 AM CDTAreal Flood AdvisoryFWDMilam3 hr
May 19, 11:46 AM CDTAreal Flood AdvisoryFWDBell3 hr
May 19, 4:50 PM CDTRiver Flood WarningFWDBell22 hr
May 19, 4:50 PM CDTRiver Flood WarningFWDMilam62 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.